Illinois, 2013Damaging Wind in Illinois, September 19, 2013
September 19, 2013 · NWS DVN · 1 event in 1 county or zone
Thunderstorms that developed ahead of a cold front moving into the Upper Midwest on the afternoon on September 19, 2013 continued to weaken as they moved eastward into northwest Illinois in the evening. There was an isolated report of wind damage to trees and power lines as the thunderstorms moved through Jo Daviess County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms that developed ahead of a cold front moving into the Upper Midwest on the afternoon on September 19, 2013 continued to weaken as they moved eastward into northwest Illinois in the evening. There was an isolated report of wind damage to trees and power lines as the thunderstorms moved through Jo Daviess County. Rainfall amounts ranged 1 to 2 inches across northwest Illinois.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Sep 19, 5:59 PM CST, 26 minutes earlier.
Area forecast discussion, Sep 19, 5:59 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
659 PM CDT THU SEP 19 2013
.SYNOPSIS...
ISSUED AT 325 PM CDT THU SEP 19 2013
12Z UA ANALYSIS HAS A PLUME OF DEEP MOISTURE RUNNING FROM MEXICO
INTO THE UPPER MIDWEST. DEW POINTS WERE IN THE MID AND UPPER TEENS
AT 850MB. A LLJ RAN FROM WEST TEXAS TO LAKE MICHIGAN WHILE AN 850MB
COLD FRONT RAN FROM NORTHWEST MINNESOTA INTO SOUTHEAST COLORADO.
18Z SFC ANALYSIS HAD THE MAIN COLD FRONT FROM WESTERN MINNESOTA INTO
SOUTHWEST KANSAS. AHEAD OF THE FRONT...SEVERAL WEAK LOWS RAN FROM
THE PANHANDLE OF OKLAHOMA TO NEAR KDLH ALONG A SECONDARY BOUNDARY.
DEW POINTS WERE IN THE 60S WITH POCKETS OF LOW 70S ACROSS THE
MIDWEST. BEHIND THE COLD FRONT...DEW POINTS DROPPED OFF INTO THE 40S
AND 50S.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 325 PM CDT THU SEP 19 2013
CONVECTION WILL CONTINUE TO DEVELOP AND INCREASE IN AREAL COVERAGE
THROUGH SUNSET ACROSS IOWA. SOME OF THE STRONGER INITIAL STORMS WILL
BE CAPABLE OF PRODUCING SMALL HAIL AND WINDS UP TO 40 MPH. THE RISK
OF SEVERE STORMS IS LOW AND WOULD ONLY BE A THREAT THROUGH SUNSET.
AFTER SUNSET...RAIN WILL BECOME WIDESPREAD ACROSS THE CWFA WITH
HEAVY RAIN LIKELY UNTIL THE COLD FRONT MOVES THROUGH LATE TONIGHT.
GENERAL RAINFALL AMOUNTS OF 0.75 TO 1.20 INCHES ARE EXPECTED. THERE
WILL BE BANDS OF RAINFALL THAT WILL PROBABLY EXCEED 1.5 INCHES WITH
ISOLATED AMOUNTS OVER 2 INCHES POSSIBLE.
RAIN WILL END OVER THE NORTHWEST THIRD OF THE CWFA LATE TONIGHT ONCE
THE COLD FRONT MOVES THROUGH.
FRIDAY...RAIN WILL END OVER THE SOUTHEAST TWO THIRDS OF THE CWFA
FROM WEST TO EAST DURING THE MORNING. BREEZY...COOLER...AND LESS
HUMID CONDITIONS WILL BE SEEN DURING THE AFTERNOON WITH CLEARING
SKIES. ..08..
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 325 PM CDT THU SEP 19 2013
PLEASANT EARLY FALL WEATHER AFTER TONIGHT.
OVERVIEW...INITIALIZATION AND VERIFICATION AVERAGE WITH BL TEMPERATURES
TOO HIGH AND RH VALUES OVERALL A BIT TOO DRY. VERIFICATION AND RUN TO
RUN CONTINUITY ARE GOOD WITH TIGHT INTER-SOLUTION SPREADS. A 60/40 MIX
OF HI-RES ECMWF AND GFS IS PREFERRED WHICH HAS ONLY MINOR IMPACTS...MAINLY
ON LOW POPS TUESDAY. LOW HUMIDITY...LIGHT WINDS AND MILD TEMPERATURES
TO MAKE FOR NICE OUTDOOR WEATHER THIS WEEKEND INTO MIDDLE OF NEXT WEEK.
FRIDAY NIGHT THROUGH MONDAY...NEARLY PERFECT WEATHER WITH LIGHT WINDS...MOSTLY
CLEAR TO CLEAR SKIES AND MODERATE HUMIDITIES. LOWS MAY NEED TRIMMING
A FEW DEGREES SATURDAY AND SUNDAY AM BUT NOT ENOUGH TO CAUSE ANY FROST
CONCERNS. MINS MOSTLY IN THE 40S WITH HIGHS UPPER 60S TO THE MIDDLE
70S.
TUESDAY...PARTLY CLOUDY SKIES WITH SPRINKLES POSSIBLE OR A LOW CHANCE
OF A LIGHT SHOWER WITH PASSING WEAK UPPER LEVEL DISTURBANCE. ANY RAIN
AMOUNTS TO BE VERY LIGHT. TEMPERATURES BACK TO NEAR NORMAL WITH LOWS
IN THE 50S AND HIGHS IN THE MID TO UPPER 70S.
WEDNESDAY AND THURSDAY...WARMING TREND AND STILL FAIR AS SOUTH WINDS
INCREASE WITH HIGHS UPPER 70S TO MIDDLE 80S AND LOWS UPPER 50S TO LOWER
60S. DEEP TROUGH AND STRONG HIGH PRESSURE OVER MID ATLANTIC A VERY FAVORABLE
SET UP WITH OPEN GULF AND CONTINUED STRONG SW MONSOON PATTERN FOR ANOTHER
GOOD RAIN EVENT LATE NEXT WEEK WITH THE NEXT FRONTAL SYSTEM.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 644 PM CDT THU SEP 19 2013
LINE OF STRONG TO SEVERE STORMS SHOULD BE WELL EAST OF THE
MISSISSIPPI RIVER BY 03Z. EXPECT LIGHT TO MODERATE RAIN WITH MVFR
CIGS AND VSBYS AFTER THE LINE OF STORMS MOVE THROUGH. CONDITIONS
WILL IMPROVE TO VFR WITH A COLD FRONTAL PASSAGE EXPECTED BETWEEN
06Z AND 10Z. VFR CONDITIONS WILL CONTINUE THROUGH FRIDAY WITH
NORTHWEST WINDS GUSTING TO AROUND 20 KTS FROM LATE MORNING THROUGH
THE AFTERNOON.
DLF
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
SYNOPSIS...08
SHORT TERM...08
LONG TERM...NICHOLS
AVIATION...DLF
Hazardous weather outlook, Sep 19, 3:51 AM CST, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
451 AM CDT THU SEP 19 2013
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-201000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
451 AM CDT THU SEP 19 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL BE FOUND THIS MORNING...ESPECIALLY
OVER NORTHEAST IOWA AND NORTHWEST ILLINOIS. LIGHTNING IS THE MAIN
HAZARD WITH THESE STORMS. BRIEF HEAVY RAINFALL WILL ALSO ACCOMPANY
THE STORMS.
THUNDERSTORMS ARE EXPECTED TO REDEVELOP AND MOVE ACROSS THE
OUTLOOK AREA LATE THIS AFTERNOON AND TONIGHT AHEAD OF A COLD
FRONT. SEVERE THUNDERSTORMS ARE POSSIBLE...ESPECIALLY WEST
OF THE MISSISSIPPI RIVER. DAMAGING WINDS AROUND 60 MPH WOULD BE
THE PRIMARY THREAT...FOLLOWED BY HAIL TO AROUND ONE INCH IN
DIAMETER. IN ADDITION...THE THREAT FOR HEAVY RAINFALL EXISTS
WITH 1 TO 2 INCH RAINFALL AMOUNTS POSSIBLE IN SOME LOCATIONS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Sep 19, 5:57 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
657 PM CDT THU SEP 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND GST ANAMOSA 42.11N 91.28W
09/19/2013 E50 MPH JONES IA PUBLIC
0620 PM TSTM WND DMG WASHINGTON 41.30N 91.69W
09/19/2013 WASHINGTON IA LAW ENFORCEMENT
TREES DOWN, ROOF AND VEHICLE DAMAGE AT WASHINGTON GOLF
AND COUNTRY CLUB. TIME ESTIMATED FROM RADAR DATA.
&&
DLFLocal storm report, Sep 19, 6:02 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
702 PM CDT THU SEP 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL OLIN 42.00N 91.14W
09/19/2013 E1.00 INCH JONES IA TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL
&&
DLFLocal storm report, Sep 19, 6:08 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
708 PM CDT THU SEP 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HEAVY RAIN 3 ENE MARION 42.05N 91.54W
09/19/2013 M0.82 INCH LINN IA TRAINED SPOTTER
20 MINUTE RAINFALL.
&&Local storm report, Sep 19, 6:14 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
714 PM CDT THU SEP 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND DMG HIAWATHA 42.05N 91.68W
09/19/2013 LINN IA PUBLIC
5 INCH BRANCH DOWN. ESTIMATED 50 TO 60 MPH WINDS. MN
TRAINED SPOTTER. TIME ESTIMATED.
&&Local storm report, Sep 19, 6:19 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
719 PM CDT THU SEP 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST 3 SSW CENTER JUNCTION 42.07N 91.11W
09/19/2013 E45.00 MPH JONES IA TRAINED SPOTTER
0715 PM HAIL 3 SSW CENTER JUNCTION 42.07N 91.11W
09/19/2013 M0.50 INCH JONES IA TRAINED SPOTTER
&&Local storm report, Sep 19, 6:25 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
725 PM CDT THU SEP 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND GST CASCADE 42.30N 91.01W
09/19/2013 E55 MPH DUBUQUE IA PUBLIC
ESTIMATED UP TO 55 MPH.
&&
BILLNThunderstorm Wind, Jo Daviess
- When
- September 19, 6:25 PM CST
- Where
- Jo Daviess County, 0.86 mi SW of Warren
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.490, -89.990
The Fire Department reported that trees and power lines were down throughout the town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Indiana, September 19, 20132 deaths · 1 injured · $75,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Iowa, September 19, 2013$2.3 million · 1.75 in hail · 65 events
- Heat in California, September 19, 20131 death · 1 event
- Hail and Damaging Winds in Wisconsin, September 19, 2013$7.1 million · 1 in hail · 14 events
- Flooding and High Wind in Guam, September 19 to 20, 2013$1.1 million · 52 kt wind · 4 events
- Hail and Damaging Winds in Minnesota, September 19, 20131 injured · $205,000 · 2 in hail · 27 events
- Hail and Damaging Winds in Iowa, September 19, 2013$215,000 · 1 in hail · 23 events
- Flash Flooding and Flood in Texas, September 19 to 20, 20133 injured · $75,000 · 4 events
- Flash Flooding in Texas, September 19, 2013$45,000 · 6 events
- Damaging Winds in Missouri, September 19, 2013$50,000 · 56 kt wind · 2 events
- Lightning Strike in Illinois, September 19, 2013$25,000 · 1 event
- Hail and Damaging Wind in Oklahoma, September 19, 2013$20,000 · 65 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 476500.